Drug resistant virus, need few side effects
Aug 6, 2006
I have taken hiv meds 10 years.I have had several med regimines and some side effects;neuropathy,cognative issues ie.memory.I always had ADD and some learning difficulty but the HIV or meds seem to have made it worse.I also have sleep problems.
I had viral breakthrough with 730 vl and CD4 310 CD4 % 21 ratio.38.I have been off drugs 2 mo. now vl is 4,186 CD4 435 % CD4 19 ratio .33 geno showed resistance to abc 3TC FTC Viracept mild to Reyataz.I am a health nut who takes numerous suppliments and do not want metabolic side effects if possible.I am uncomfortable with Norvir and It's interactions. Could you suggest a regime with the fewest side effects?
Thank You MMR
Response from Dr. Pierone
Hello and thanks for posting.
In order to decide what options are available to you it is important to get the results of any previous resistance tests that you might have had over the years. Specifically, it would be useful to know if you have previous resistance to the NNRTIs (Viramune and Sustiva). You also mentioned cognitive issues which may occur with Sustiva, so treatment history and known intolerances are need to be considered before deciding on a new regimen.
Based on the information you have provided it does not seem likely that you will able to avoid Norvir as part of a boosted protease inhibitor. Based on your post, Viread should be effective. It is possible that Zerit and Videx, may be active as well, but both have metabolic side effects and can cause neuropathy. But is you can tolerate an NNRTI and don't have previous archived resistance, it might be possible for you to avoid Norvir and a protease inhibitor.
I hope that this information helps and best of luck to you!
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.